Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Atlanta, GA

May 25, 2006Cherokee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2006, 3:47 PM EDT for Cherokee County, Georgia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2006, 3:47 PM EDT (19:47 UTC)
Expired
May 25, 2006, 4:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:54 PM EDTTORNADOBall Ground, GANUMEROUS REPORTS OF A TORNADO NEAR BALL GROUND CROSSING INTERSTATE 575. NO DAMAGE HAS BEEN REPORTED AT THIS TIME.
May 25, 4:00 PM EDTHAIL 0.753 Ne Ball Ground, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 251946
SVRFFC
GAC057-252015-
/O.NEW.KFFC.SV.W.0232.060525T1947Z-060525T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 415 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BALL
  GROUND...AND MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NELSON.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3437 8446 3426 8445 3426 8426 3438 8426

$$
1 follow-up statement
000 
WWUS52 KFFC 251952
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT THU MAY 25 2006

GAC057-252015-
/O.CON.KFFC.SV.W.0232.000000T0000Z-060525T2015Z/
CHEROKEE GA-
352 PM EDT THU MAY 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT 
FOR CHEROKEE COUNTY...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
BALL GROUND...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3437 8446 3426 8445 3426 8426 3438 8426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:53 PM EDT, 54 minutes earlier.

Area forecast discussion, May 25, 2:53 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT THU MAY 25 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
OUTFLOW ASSOCIATED WITH A MCS THAT MOVED THROUGH THE TENNESSEE
VALLEY THIS MORNING CONTINUES TO PUSH THROUGH NORTH GEORGIA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS
BOUNDARY THROUGH THIS EVENING AS IT CONTINUES TO PUSH ACROSS
NORTHERN GEORGIA. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE
WITH DEW POINTS CONTINUING TO INCREASE ACROSS NORTH GEORGIA. THESE
STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET AS CONVECTIVE
TEMPERATURES COOL. FRIDAY THERE IS A CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS THE ENTIRE COUNTY WARNING AREA AS THE SOUTHERN
EDGE OF THE FRONT BRUSHES ACROSS NORTHERN GEORGIA. THE MOST LIKELY
AREA FOR CONVECTION FRIDAY AFTERNOON WILL BE ACROSS NORTH GEORGIA.
THE GFS DEVELOPS A MCS OVER NORTHERN GEORGIA LATE FRIDAY AND PUSHED
IT ACROSS INTO CENTRAL GEORGIA BY 6Z ON SATURDAY.  I HAVE NOT
COMPLETELY BOUGHT INTO THIS AND HAVE CHOSEN INSTEAD TO GO WITH 30-40
POPS AS THIS SYSTEM PUSHES THROUGH. THE NAM IS NOT NEARLY AS
AGGRESSIVE WITH THIS SYSTEM AND KEEPS MOST OF THE MOISTURE ACROSS
NORTH GEORGIA WITH THE SYSTEM DISSIPATING ACROSS SOUTHERN GEORGIA.
THIS WILL BE THE MAIN AREA OF CONCERN TO WATCH THROUGH THE SHORT
TERM. SATURDAY MORNING THERE MAY BE A FEW LINGERING SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHWEST ASSOCIATED WITH THE PREVIOUS
SYSTEM CONTINUING TO PUSH SOUTHWARD WHERE THE GFS STALLS THIS SYSTEM
OUT. SATURDAY WILL BRING SLIGHT CHANCE POPS ACROSS THE CWA WITH
TYPICAL AFTERNOON ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE
THROUGH SATURDAY EVENING. HIGH TEMPS ACROSS NORTH GEORGIA WILL
CONTINUE TO PUSH INTO THE MID TO UPPER 80S WITH LOWER 90S ACROSS
CENTRAL GEORGIA. LOWS WILL BE IN THE MID TO UPPER 60S ACROSS THE CWA.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
TYPICAL SUMMER AFTERNOON/EVENING SHOWER AND THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE ACROSS THE CWA THROUGH THE LONG TERM.
DAYTIME HEATING WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO
DEVELOP. GFS DOES NOT DEPICT VERY HIGH RH VALUES UNTIL THE END OF
LONGTERM AS UPPER LEVEL HIGH REMAINS OVER THE GULF OF MEXICO THROUGH
THE LONG TERM. AS UPPER LEVEL HIGH BEGINS TO PUSH OFF TOWARDS
FLORIDA LATE THURSDAY RH VALUES INCREASE ACROSS GEORGIA. ONLY
CARRYING 30 POPS AS IT APPROACHES THE END OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         68  86  68  87 /  20  20  30  20
ATHENS          66  87  66  91 /  20  20  30  20
GAINESVILLE     67  85  65  88 /  30  30  30  20
ROME            66  90  65  92 /  30  30  30  20
COLUMBUS        69  94  70  91 /  10  20  40  20
MACON           67  91  67  92 /  10  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

22
Hazardous weather outlook, May 25, 9:36 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 AM EDT THU MAY 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
936 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT ACROSS
EXTREME NORTH GEORGIA.

.SYNOPSIS...
UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO OHIO VALLEY WILL RESULT
IN INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS IN ADDITION TO LIGHTNING. FOR TODAY AND THIS
EVENING...THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS SHOULD BE
CONFINED TO AREAS NORTH OF A LINE FROM ROME TO GAINESVILLE.

.DISCUSSION...
A FRONT STALLED ACROSS SOUTH GEORGIA FORMS A BOUNDARY BETWEEN VERY
MOIST AIR WITH DEW POINTS IN THE LOW 70S TO MUCH DRIER AIR WITH
DEW POINTS IN THE 50S AND LOW 60S ACROSS NORTH AND CENTRAL GEORGIA.
THIS FRONT WILL SLOWLY RETURN NORTH THROUGH FRIDAY AND EVENTUALLY
WASH OUT. MEANWHILE...THE TAIL END OF AN UPPER LOW MOVING THROUGH
THE OHIO VALLEY WITH SWEEP ACROSS NORTH GEORGIA  TODAY AND
OVERNIGHT. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE AREA FROM
THE NORTHWEST FRIDAY. LOW AND MID-LEVEL MOISTURE WILL BE ON THE
INCREASE ACROSS THE REGION TODAY AS THIS PATTERN EVOLVES. A
MARKEDLY MORE UNSTABLE AIR MASS WILL BE NOTED ACROSS NORTH
GEORGIA...ESPECIALLY THE NORTHWEST BY THIS AFTERNOON WITH CAPES IN
EXCESS OF 1500 AND LIFTED INDICES AS LOW AS -6 IN THE EXTREME
NORTH PORTION OF THE STATE AS TEMPERATURES APPROACH THE
CONVECTIVE TEMPERATURE OF 90 DEGREES. ALTHOUGH UPPER DYNAMICS ARE
WEAK...THE INSTABILITY COMBINED WITH INCREASING MOISTURE AND THE
WEAK UPPER TROUGH WILL BE SUFFICIENT FOR ISOLATED SEVERE
THUNDERSTORM DEVELOPMENT IN THE EXTREME NORTH. CONVECTION MAY
CONTINUE OVERNIGHT...ALBEIT IN A WEAKENING STATE...TOWARD ATLANTA
AND ATHENS AFTER MIDNIGHT BEFORE DISSIPATING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY AS A SECONDARY AND SLIGHTLY STRONGER UPPER TROUGH
MOVES THROUGH THE AREA FROM THE NORTHWEST. DESPITE WEAK
DYNAMICS...A VERY UNSTABLE AIR MASS WILL SUPPORT THE POTENTIAL FOR
A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. FOR THE PERIOD
SATURDAY THROUGH WEDNESDAY...A TYPICAL SUMMERTIME PATTERN WILL BE
IN PLACE AND SUPPORT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS AREAWIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH
GEORGIA THIS AFTERNOON OR EVENING. EMERGENCY MANAGERS SHOULD
MONITOR THE SITUATION.

In the hours before

Local storm report, May 25, 3:17 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             4 E CHESTATEE           34.29N 83.93W
05/25/2006  E0.88 INCH       FORSYTH            GA   PUBLIC

            PUBLIC REPORTED DIME TO NICKEL SIZE HAIL. HAIL OCCURED
            FOR AT LEAST THREE MINUTES.

0220 PM     HAIL             GAINESVILLE             34.29N 83.83W
05/25/2006  E0.88 INCH       HALL               GA   PUBLIC

            DIME TO NICKEL SIZE HAIL.

0227 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E1.00 INCH       HALL               GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL.

0230 PM     HAIL             HELEN                   34.70N 83.72W
05/25/2006  E1.00 INCH       WHITE              GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL WHICH OCCURED FOR
            ATLEAST FIFTEEN MINUTES.

0232 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0240 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/25/2006  E0.75 INCH       GILMER             GA   PUBLIC

            UP TO AND INCLUDING DIME SIZE HAIL.

&&

LPR
Special weather statement, May 25, 3:25 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT THU MAY 25 2006

GAZ014-252045-
325 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 45 MPH
WINDS IN DAWSON COUNTY UNTIL 445 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF AMICALOLA FALLS STATE PARK
TO 8 MILES SOUTHWEST OF AMICALOLA FALLS STATE PARK...MOVING SOUTHEAST
AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTHEAST OF
BALL GROUND MOVING EAST AT 20 MPH THAT SHOULD MOVE ACROSS THE
SOUTHERNMOST PART OF DAWSON COUNTY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. PEOPLE IN ALL
AREAS OF DAWSON COUNTY SHOULD WATCH THE SKY TO THE WEST. IF
THREATENING WEATHER IS SEEN APPROACHING...OR IF THUNDER IS
HEARD...SEEK A PLACE OF SAFETY. MOVE INDOORS IF POSSIBLE.
Special weather statement, May 25, 3:28 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU MAY 25 2006

GAZ006-252000-
328 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 40 MPH WINDS IN SOUTHERN FANNIN COUNTY UNTIL 400 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF DIAL...AND MOVING EAST AT
20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SOUTHERN FANNIN COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 25, 3:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT THU MAY 25 2006

GAZ012-252000-
331 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 45 MPH WINDS IN GORDON COUNTY UNTIL 400 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAKMAN...AND MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS NORTHEAST GORDON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Local storm report, May 25, 3:42 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             OAKMAN                  34.57N 84.71W
05/25/2006  E0.75 INCH       GORDON             GA   PUBLIC

0315 PM     HAIL             CHERRY LOG              34.78N 84.39W
05/25/2006  E1.00 INCH       GILMER             GA   PUBLIC

&&

LPR
Special weather statement, May 25, 3:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU MAY 25 2006

GAZ007-252045-
343 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 45 MPH WINDS IN GILMER COUNTY UNTIL 445 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES WEST OF TALONA...AND MOVING EAST
AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS MAINLY SOUTHERN GILMER COUNTY. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TALONA AND WHITESTONE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:38 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth22 min
May 25, 1:57 PM EDTSevere Thunderstorm WarningFFCHall33 min
May 25, 2:11 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray49 min
May 25, 2:25 PM EDTSevere Thunderstorm WarningFFCWhite20 min
May 25, 2:30 PM EDTSevere Thunderstorm WarningFFCHall15 min
May 25, 2:58 PM EDTSevere Thunderstorm WarningFFCGilmer47 min
May 25, 2:59 PM EDTSevere Thunderstorm WarningFFCGordon31 min
May 25, 3:00 PM EDTSevere Thunderstorm WarningFFCFannin30 min
May 25, 3:04 PM EDTSevere Thunderstorm WarningFFCPickens56 min
May 25, 3:37 PM EDTSevere Thunderstorm WarningFFCMadison23 min
May 25, 3:39 PM EDTSevere Thunderstorm WarningFFCLumpkin51 min
May 25, 3:54 PM EDTTornado WarningFFCCherokee36 min
May 25, 3:59 PM EDTSevere Thunderstorm WarningFFCMadison18 min
May 25, 4:03 PM EDTSevere Thunderstorm WarningFFCDawson42 min
May 25, 4:05 PM EDTSevere Thunderstorm WarningFFCBartow25 min
May 25, 4:09 PM EDTSevere Thunderstorm WarningFFCForsyth51 min
May 25, 4:13 PM EDTSevere Thunderstorm WarningFFCCobb47 min
May 25, 4:19 PM EDTSevere Thunderstorm WarningFFCHall56 min
May 25, 4:27 PM EDTSevere Thunderstorm WarningFFCCherokee33 min
May 25, 4:38 PM EDTSevere Thunderstorm WarningFFCFulton37 min
May 25, 4:54 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
May 25, 4:58 PM EDTSevere Thunderstorm WarningFFCForsyth32 min
May 25, 5:05 PM EDTSevere Thunderstorm WarningFFCGwinnett55 min
May 25, 5:45 PM EDTSevere Thunderstorm WarningFFCBarrow, Walton60 min
May 25, 5:55 PM EDTSevere Thunderstorm WarningFFCGwinnett35 min
May 25, 6:28 PM EDTSevere Thunderstorm WarningFFCCobb32 min
May 25, 6:39 PM EDTSevere Thunderstorm WarningFFCWalton36 min
May 25, 7:00 PM EDTSevere Thunderstorm WarningFFCFulton35 min
May 25, 7:19 PM EDTSevere Thunderstorm WarningFFCRockdale26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.